Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 215, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 11, 2012, 3:27 PM CDT for Graves County, McCracken County, Kentucky. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2012, 3:27 PM CDT (20:27 UTC)
- Expired
- Jun 11, 2012, 4:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Graves County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 24 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:35 PM CDT | TSTM WND GST 60 | Reidland, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:28 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
221
WUUS53 KPAH 112027
SVRPAH
KYC083-145-112100-
/O.NEW.KPAH.SV.W.0215.120611T2027Z-120611T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
327 PM CDT MON JUN 11 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRAVES COUNTY IN WESTERN KENTUCKY...
EASTERN MCCRACKEN COUNTY IN WESTERN KENTUCKY...
* UNTIL 400 PM CDT.
* AT 324 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES SOUTH OF LONE OAK TO 6 MILES WEST OF SEDALIA....MOVING
EAST AT 20 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
MAYFIELD...REIDLAND...SEDALIA...LYNNVILLE AND SYMSONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3696 8881 3712 8866 3709 8858 3701 8850
3689 8848 3650 8849 3650 8881
TIME...MOT...LOC 2027Z 274DEG 12KT 3696 8864 3663 8869
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:15 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 11, 1:15 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT MON JUN 11 2012 .UPDATE... ISSUED AT 110 PM CDT MON JUN 11 2012 UPDATED THE AVIATION SECTION FOR THE 18Z TAF ISSUANCE. && .SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT) ISSUED AT 219 AM CDT MON JUN 11 2012 WEAK H5 WAVE THAT CROSSED THE REGION SUNDAY TURNED OUT TO BE ANOTHER DUD. SOME PRECIPITATION WAS GENERATED BUT VERY LITTLE AND FAR BETWEEN. NOT SURPRISING THOUGH...AS HISTORY HAS TAUGHT US THAT IT IS VERY DIFFICULT TO BREAK A DROUGHT PATTERN...OR AN EXTREMELY WET PATTERN FOR THAT MATTER. WITH THAT BEING SAID...PRECIPITATION CHANCES...QPF...ETC WITH THE APPROACHING FRONTAL SYSTEM SEEM TO BE DROPPING OFF SLIGHTLY WITH EACH SUBSEQUENT MODEL RUN. FEEL MOST ALL AREAS WILL GET AT LEAST SOME RAIN...BUT VERY DIFFICULT TRYING TO PIN DOWN WHERE THE MAIN AXIS WILL BE. WITH POSSIBLY A COUPLE OF EXCEPTIONS...SADLY THIS ROUND OF PRECIPITATION WILL NOT BE NEARLY ENOUGH TO MAKE A SIGNIFICANT DIFFERENCE TO AREA CROPS. TO MAKE MATTERS WORSE...PRECIPITATION WILL BE MOVING OUT OF THE CWA MORE QUICKLY THAN PREVIOUSLY FORECAST. NOW BY 12Z TUESDAY THE ONLY CHANCES FOR PRECIPITATION SHOULD BE A SLIVER OVER THE EXTREME SOUTHEAST SECTIONS OF THE CWA. .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 219 AM CDT MON JUN 11 2012 THE MODEL TRENDS HAVE BEEN INDICATING A LITTLE DRIER WITH CONSECUTIVE RUNS. SOME WETTER THAN OTHERS BUT ALL SEEM TO BE TRENDING DRIER. THE ECMWF CONTINUES TO THE DRIEST WITH DEEP MIXING LAYERS AND VERY DRY DEW POINTS COMPARED TO CLIMO AS PREVIOUS DISCUSSION POINTED OUT. DAY SHIFT PULLED POPS FOR FRIDAY AND WILL FOLLOW THAT TREND AS WELL FOR SATURDAY. SUNDAY NOW APPEARS TO BE OUR BEST SHOT AT AIR MASS OR SUMMER TYPE CONVECTION. BUT AS PREVIOUSLY STATED WITH STRONG HIGH CENTERED OVER THE GREAT LAKES AND EXTENDING SOUTH INTO THE LOWER OHIO AND MID MISSISSIPPI VALLEYS NOT TOO EXCITED ABOUT CONVECTION THIS WEEKEND. AS FOR TEMPS VERY LITTLE CHANGE FROM PREVIOUS FCST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 110 PM CDT MON JUN 11 2012 A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL PROGRESS SOUTHEAST ACROSS THE FORECAST TERMINALS THROUGH THE AFTERNOON. THE STORMS WILL BRING A PERIOD OF MVFR/IFR CEILINGS AND VISIBILIITES AS IT MOVES THROUGH...IN ADDITION TO THE POTENTIAL FOR STRONG/SEVERE WIND GUSTS. OUTSIDE OF THUNDERSTORM ACTIVITY...MAINLY VFR CONDITIONS ARE EXPECTED. SHOWERS AND STORMS WILL END FROM WEST TO EAST LATE THIS AFTERNOON INTO THIS EVENING. PREVAILING SOUTHWEST WINDS AROUND 10 KNOTS WILL TEMPORARILY SHIFT TO THE WEST/NORTHWEST BEHIND THE GUST FRONT AS THE STORMS PASS THIS AFTERNOON. WINDS SHOULD SHIFT TO THE NORTHWEST LATE TONIGHT AND TUESDAY MORNING WITH THE PASSAGE OF A COLD FRONT. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jun 11, 10:24 AM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1024 AM CDT MON JUN 11 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1024 AM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE EAST INTO SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS THIS AFTERNOON. THERE IS A SLIGHT RISK OF STORMS BECOMING SEVERE THIS AFTERNOON ACROSS SOUTHEAST MISSOURI AND POSSIBLY EVEN FAR SOUTHWEST ILLINOIS. DAMAGING WIND GUSTS AND LARGE HAIL APPEAR TO BE THE MAIN RISKS WITH THESE STORMS...THO AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. LOCALLY HEAVY RAINS ARE ALSO A GOOD POSSIBILITY WITH ANY THUNDERSTORMS THAT OCCUR. THE HIGHEST THUNDERSTORM RISK APPEARS TO BE OVER SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS TODAY...THEN FARTHER SOUTH AND EAST ACROSS THE FORECAST AREA LATE IN THE DAY INTO THE EVENING. SCATTERED SEVERE STORMS APPEAR TO BE A POSSIBILITY ALONG WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY IN SOUTHEAST MISSOURI AND FAR SOUTHWEST ILLINOIS...AND POSSIBLY BE NEEDED LATE TODAY AND THIS EVENING OVER THE REMAINDER OF THE FORECAST AREA. SPOTTERS ARE ENCOURAGED TO KEEP UP WITH THE LATEST STORM CONDITIONS. PLEASE ALSO REMEMBER TO REPORT ANY FLOODING OR HEAVY RAINFALL OVER AN INCH AN HOUR.
In the hours before
Local storm report, Jun 11, 2:06 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
206 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND DMG 7 W SIKESTON 36.88N 89.71W
06/11/2012 STODDARD MO TRAINED SPOTTER
EXTREMELY STRONG WINDS CAUSING NUMEROUS TREES TO COME
DOWN BETWEEN BLOOMFIELD AND SIKESTON ON HIGHWAY Y.
&&
DLLLocal storm report, Jun 11, 2:10 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
210 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST 1 S BERNIE 36.66N 89.97W
06/11/2012 E65 MPH STODDARD MO TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WINDS AND SEVERAL POWER LINES DOWN
JUST SOUTH OF BERNIE.
&&
DLLLocal storm report, Jun 11, 2:13 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
213 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST CATRON 36.61N 89.71W
06/11/2012 E70 MPH NEW MADRID MO TRAINED SPOTTER
&&
DLLSpecial weather statement, Jun 11, 2:54 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 254 PM CDT MON JUN 11 2012 ILZ085-086-089>091-093-094-KYZ004-005-007-112100- BALLARD KY-HARDIN IL-JOHNSON IL-LIVINGSTON KY-MASSAC IL-MCCRACKEN KY-POPE IL-PULASKI IL-SALINE IL-WILLIAMSON IL- 254 PM CDT MON JUN 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN HARDIN...EXTREME SOUTHEASTERN WILLIAMSON...SOUTHERN SALINE...EXTREME NORTHEASTERN PULASKI...POPE...MASSAC AND EASTERN JOHNSON COUNTIES IN SOUTHERN ILLINOIS...AND NORTHEASTERN BALLARD...MCCRACKEN AND NORTHWESTERN LIVINGSTON COUNTIES IN WESTERN KENTUCKY UNTIL 400 PM CDT... AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR NEW COLUMBIA...OR 11 MILES NORTH OF METROPOLIS...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM AS WELL AS NEARBY STORMS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... LONE OAK...PADUCAH...BROOKPORT...GOLCONDA...JOY...BURNA... EDDYVILLE...HAMLETSBURG AND SMITHLAND.
Special weather statement, Jun 11, 2:56 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 256 PM CDT MON JUN 11 2012 KYZ005>007-112045- GRAVES KY-LIVINGSTON KY-MCCRACKEN KY- 256 PM CDT MON JUN 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR GRAVES...MCCRACKEN AND EXTREME SOUTHWESTERN LIVINGSTON COUNTIES IN WESTERN KENTUCKY UNTIL 345 PM CDT... AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF WEST PADUCAH TO FULTON...AND MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... LONE OAK...MAYFIELD...PADUCAH...REIDLAND...WEST PADUCAH... SEDALIA...LYNNVILLE...FANCY FARM...LOWES...WINGO AND SYMSONIA.
Special weather statement, Jun 11, 3:14 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 314 PM CDT MON JUN 11 2012 ILZ090-091-094-KYZ005>013-112200- CALDWELL KY-CALLOWAY KY-CRITTENDEN KY-GRAVES KY-HARDIN IL-LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-POPE IL-TRIGG KY- 314 PM CDT MON JUN 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...SOUTHERN POPE AND MASSAC COUNTIES IN SOUTHERN ILLINOIS...AND GRAVES...CRITTENDEN...CALLOWAY... CALDWELL...TRIGG...MARSHALL...MCCRACKEN...LYON AND LIVINGSTON COUNTIES IN WESTERN KENTUCKY UNTIL 500 PM CDT... AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF STURGIS TO METROPOLIS TO FULTON...AND MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... LONE OAK...PADUCAH...MAYFIELD...MARION...REIDLAND...CALVERT CITY... BENTON...EDDYVILLE...MURRAY...PRINCETON...LAND BETWEEN THE LAKES AREA...CADIZ...WEST PADUCAH...JOY...BROOKPORT...BURNA...SALEM... SEDALIA...LEDBETTER AND LYNNVILLE.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:26 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 64 min |
| Jun 11, 3:33 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Livingston, McCracken, Marshall | 57 min |
| Jun 11, 5:11 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.